• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Olanzapine v respiridone

T

TOONAFISH

Well-known member
Joined
Nov 23, 2008
Messages
2,686
Location
Bonnie Scotland
Hiya home on a day pass form hospital. Have put on 4.5 kg in 12 days on olanzapine and am swapping to respiridone. some one told me that it makes you hungry too. anyonw have any good news about anti manic drugs

i feel massive! lol

Last time i was this heavy i was pregnant:eek:
 
jax

jax

Well-known member
Joined
Nov 23, 2008
Messages
868
Location
Belfast, N.Ireland
Personally speaking - I found that olanzapine was the worst drug I ever tried for weight gain. Horrible. I will never go on it again. Risperdal was no where near as bad. It gave me tardive dyskinesia though.
My drug of choice is seroquel. It did give me the munchies to begin with after a lot of months - it went away. It's extremely sedating - ideal of mania.
Jacqui
:grouphug:
 
D

dizzylizzy59

Member
Joined
Apr 9, 2009
Messages
9
Location
liverpool
Personally speaking - I found that olanzapine was the worst drug I ever tried for weight gain. Horrible. I will never go on it again. Risperdal was no where near as bad. It gave me tardive dyskinesia though.
My drug of choice is seroquel. It did give me the munchies to begin with after a lot of months - it went away. It's extremely sedating - ideal of mania.
Jacqui
:grouphug:
What is tardis dyskinia? I am going on the risperdal tomorrow and would like more information onthe side effects, I am still unsure if they have got my diagn osis correct, i feel ok, however after reading some of the posts on here, theyare very similar to my feelings ect/
 
jax

jax

Well-known member
Joined
Nov 23, 2008
Messages
868
Location
Belfast, N.Ireland
Tardive Dyskinesia usually occurs on some of the older neuroleptics medications. It tends to be movements in the face. Often the tongue sticking in and out. Twitches of the face. Grimaces and squinting of the eyes. Like I said - this usually doesn't happen with the newer anti-psychotics. I have never had it on any medications except for risperidone. I had problems with movements with my tongue. As soon as they were discovered, I was taken off the risperdal right away.
Hope you find sucess with the Risperdal.
Jacqui
 
emski

emski

Well-known member
Joined
Jun 15, 2008
Messages
1,151
Location
North West
I gained a lot of weight on olanzapine too, along with Depakote and mirtazapine I put 3 stone on in a year.

No longer on any of those meds. Now on lithium and Seroquel (quetiapine) and haven't felt this good in ages, plus the weight is gradually coming off (lost 1 stone so far).

I'm with jax - Seroquel has been really effective for me. Hope you find something that suits you toona
 
Top